MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012446-15
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Product performance engineering reviewed the incident information, however, the product was not returned to abbott vascular for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that when the balloon catheter was advanced toward the lesion the device met resistance with the moderately calcified anatomy causing the reported resistance during advancement.Additional manipulation and/or inadvertent mishandling of the device during advancement against resistance likely compromised or damaged the balloon resulting in the reported balloon rupture during the first inflation.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a concentric lesion in the distal right coronary artery with no tortuosity and moderate calcification.Following pre-dilation with a non-abbott balloon dilatation catheter (bdc), a 2.25 x 15 mm nc trek rx bdc was advanced to the lesion, with resistance from the anatomy, for additional dilatation.The nc trek rx balloon ruptured on the first inflation at 6 atmospheres for 10 seconds.The bdc was simply replaced with an additional unspecified bdc to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8042665
Report Number2024168-2018-08506
Device Sequence Number13768748
Product Code LOX
UDI-Device Identifier08717648151705
UDI-Public08717648151705
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number1012446-15
Device Lot Number80119G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1